MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical extraperitoneal without lymphadenectomy prostatectomy surgical procedure, the customer informed the intuitive surgical, inc.(isi) technical support engineer (tse) that message "insertion axis not free to move" appeared on patient side manipulator (psm) 1.The customer power cycled the system, but the message persisted.The customer stated that there was no obstacle preventing the movement of the insertion.The tse had the customer move the insertion axis to the top manually and then perform a hard power cycle, which cleared the message.However, the instrument could not be inserted into psm 1.The tse explained that the insertion axis could have physical damage, and psm 1 could not be used in the procedure.The surgeon elected to continue the procedure with three psms.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the system was powered on without error.The customer disabled psm 1 during the procedure.The procedure was completed robotically with the remaining three psms.
 
Additional Manufacturer Narrative
Based on the claim against the product, an investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse confirmed the reported issue.The fse replaced psm 1 to resolve the issue.The system was tested and verified as ready for use.Isi did receive a da vinci product involved with this complaint to perform failure analysis.The psm was analyzed and found to have non-intuitive motion during since cycle.Axis 3 brake will be replaced as a fix.A root cause of the reported failure was attributed to a component failure.The complaint regarding the psm issue was confirmed based on the field evaluation and failure analysis, which indicates that the device did contribute to the customer reported issue.No image or video clip for the reported event was available for review.Procedure logs confirmed a radical extraperitoneal without lymphadenectomy prostatectomy procedure took place on (b)(6) 2022 via system (b)(4).This complaint is being reported due to the following conclusion: the customer abandoned a patient side manipulator after the start of the procedure due error message.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15998583
Report Number2955842-2022-15956
Device Sequence Number6656327
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale